Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Oct 25, 2021, 4:12 AM EDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2021, 4:12 AM EDT (08:12 UTC)
- Expired
- Oct 27, 2021, 8:00 AM EDT
- In force
- 52 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
757 WHUS73 KDTX 250812 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 412 AM EDT Mon Oct 25 2021 LCZ460-252015- /O.EXP.KDTX.SC.Y.0063.000000T0000Z-211025T0800Z/ /O.NEW.KDTX.SC.Y.0064.211025T0812Z-211027T0200Z/ Lake St Clair- 412 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 25 knots from the north with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 9 PM EDT Monday with the largest waves expected around 9 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ362-363-421-422-441>443-462>464-252015- /O.CON.KDTX.GL.W.0015.000000T0000Z-211026T0800Z/ Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 412 AM EDT Mon Oct 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Expect sustained winds up to 31 knots from the northeast with gusts up to 42 knots. The largest significant waves will be 13 feet with a potential maximum wave height of 19 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 9 PM EDT Monday with the largest waves expected around 1 AM EDT Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ444-252015- /O.EXT.KDTX.SC.Y.0063.000000T0000Z-211027T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 412 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 23 knots from the north with gusts up to 28 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 9 PM EDT Monday with the largest waves expected around 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
790 WHUS73 KDTX 251934 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 334 PM EDT Mon Oct 25 2021 LHZ362-363-421-422-441>443-462>464-260800- /O.CON.KDTX.GL.W.0015.000000T0000Z-211026T0800Z/ Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 334 PM EDT Mon Oct 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Expect sustained winds up to 30 knots from the northeast with gusts up to 40 knots. The largest significant waves will be 13 feet with a potential maximum wave height of 19 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 9 PM EDT Monday with the largest waves expected around 1 AM EDT Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LCZ460-260930- /O.CON.KDTX.SC.Y.0064.000000T0000Z-211027T0200Z/ Lake St Clair- 334 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 24 knots from the north with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 9 PM EDT Monday with the largest waves expected around 9 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-260930- /O.CON.KDTX.SC.Y.0063.000000T0000Z-211027T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 334 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 22 knots from the north with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 9 PM EDT Monday with the largest waves expected around 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
720 WHUS73 KDTX 260722 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 322 AM EDT Tue Oct 26 2021 LHZ421-422-261930- /O.CAN.KDTX.GL.W.0015.000000T0000Z-211026T0800Z/ /O.EXB.KDTX.SC.Y.0064.000000T0000Z-211026T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 322 AM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Expect sustained winds up to 23 knots from the north with gusts up to 31 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 3 AM EDT Tuesday with the largest waves expected around 3 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ362-260830- /O.CAN.KDTX.GL.W.0015.000000T0000Z-211026T0800Z/ Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 322 AM EDT Tue Oct 26 2021 ...GALE WARNING IS CANCELLED... $$ LHZ363-441>443-462>464-261930- /O.EXT.KDTX.GL.W.0015.000000T0000Z-211026T2000Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 322 AM EDT Tue Oct 26 2021 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 26 knots from the north with gusts up to 34 knots. The largest significant waves will be 12 feet with a potential maximum wave height of 17 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 3 AM EDT Tuesday with the largest waves expected around 3 AM EDT Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LCZ460-261930- /O.CON.KDTX.SC.Y.0064.000000T0000Z-211027T0200Z/ Lake St Clair- 322 AM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 19 knots from the north with gusts up to 28 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 7 AM EDT Tuesday with the largest waves expected around 3 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-261930- /O.CON.KDTX.SC.Y.0063.000000T0000Z-211027T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 322 AM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 19 knots from the north with gusts up to 26 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 AM EDT Tuesday with the largest waves expected around 3 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
858 WHUS73 KDTX 261945 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 345 PM EDT Tue Oct 26 2021 LHZ441>443-271200- /O.CAN.KDTX.GL.W.0015.000000T0000Z-211026T2000Z/ /O.EXB.KDTX.SC.Y.0064.000000T0000Z-211027T1200Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 345 PM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Expect sustained winds up to 22 knots from the north with gusts up to 31 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 3 PM EDT Tuesday with the largest waves expected around 3 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ363-462>464-262045- /O.CAN.KDTX.GL.W.0015.000000T0000Z-211026T2000Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 345 PM EDT Tue Oct 26 2021 ...GALE WARNING IS CANCELLED... Northerly winds gusting up around 30 knots this afternoon will continue to slowly diminish this evening. $$ LHZ422-262045- /O.CAN.KDTX.SC.Y.0064.000000T0000Z-211026T2000Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 345 PM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Northwest winds have dropped below 20 knots and thus the small craft advisory has been cancelled. $$ LHZ421-271200- /O.EXT.KDTX.SC.Y.0064.000000T0000Z-211027T1200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 345 PM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...Expect sustained winds up to 20 knots from the north with gusts up to 28 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 3 PM EDT Tuesday with the largest waves expected around 3 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-270200- /O.CON.KDTX.SC.Y.0064.000000T0000Z-211027T0200Z/ Lake St Clair- 345 PM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 18 knots from the north with gusts up to 26 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 3 PM EDT Tuesday with the largest waves expected around 3 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-270200- /O.CON.KDTX.SC.Y.0063.000000T0000Z-211027T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 345 PM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Tuesday with the largest waves expected around 3 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
811 WHUS73 KDTX 270124 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 924 PM EDT Tue Oct 26 2021 LCZ460-270230- /O.CAN.KDTX.SC.Y.0064.000000T0000Z-211027T0200Z/ Lake St Clair- 924 PM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Northwest winds have decreased to 20 knots or less and will continue to diminish tonight. $$ LEZ444-270230- /O.CAN.KDTX.SC.Y.0063.000000T0000Z-211027T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 924 PM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Northwest winds have decreased to 20 knots or less and will continue to diminish tonight. $$ LHZ421-441>443-271200- /O.CON.KDTX.SC.Y.0064.000000T0000Z-211027T1200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 924 PM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...Expect sustained winds up to 19 knots from the north with gusts up to 26 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 9 PM EDT Tuesday with the largest waves expected around 9 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 4:07 AM EDT, 5 minutes earlier.
Area forecast discussion, Oct 25, 4:07 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
407 AM EDT Mon Oct 25 2021
.DISCUSSION...
A 1001mb surface low is located over west central Illinois as of
06Z. Moderate rain lifted into Southeastern Michigan during the late
evening hours organized primarily by an upright elevated frontal
surface on the 322-328Ke surfaces. Deep, convective origin, thetae
content was then driven up this frontal slope and has since lifted
to north of the I 96 corridor. So a lull in rainfall rates have
developed with signs of dry slotting up right into Lenawee and
Monroe counties. Based on observations, rainfall amounts checked in
well below prior forecasts with around 1.0 inch fallen across
Washtenaw, Wayne, and Lenawee counties. Buyer beware on radar
estimates as the Dual Pol estimates in at closer range have
overestimated amounts by at least 30% and legacy storm totals are
under representing reality by 50%. The most reasonable product to use
is gauge corrected MRMS. So far, social media has been non existent
with any reports so everything appears to be in good shape. Will
likely see slippery traffic conditions with the wet roadways. Will
continue to monitor and address anything with a short fused Flood
Advisory(s) if needed.
For today, models have the warm conveyor lifting into the southern
forecast area including Metro Detroit after 11Z. There has been
signs then that a secondary low pressure center becomes nestled
along the northwest flank of bifurcated flow as the low tracks
across northern Indiana later this morning and emerges near the
western basin of Lake Erie by 18-20Z. Therefore, the potential
exists for a fairly significant low level convergence maximum that
will become positioned directly over Metro Detroit. What has changed
in the models is that the most favorable time period for heaviest
rainfall amounts may now come in the 12-18Z timeframe today. So
plenty of time and atmospheric forcing to come that can get rainfall
amounts to exceed 2.0 inches across portions of Metro Detroit. For
areas across the north, arrival of strong midlevel deformation from
upstream and the beginning of the occlusion process will bring
widespread rainfall to areas north of M 59 corridor from between 15-
03Z.
Did go ahead and issued a Wind Advisory for Bay, Tuscola, Huron,
Sanilac and St Clair Counties 10 AM to Midnight today. Impressive
well mixed thermodynamic environment from the surface to 5.0 kft agl
will develop over Lake Huron in the presence of strong geostrophic
northeasterlies. The potential exists for sustained winds of 30 mph
with wind gusts up to 45 mph at times this afternoon and evening.
The big negative going for today will be a lack of true cold
advection until after Midnight. Thus for messaging purposes, it is
important to stress the strongest winds occuring near the Lake Huron
and Saginaw Bay shorelines. Do think the winds will be much weaker
inland. The better cold advection and more impressive 925-850mb
lapse rates don't arrive until the winds backs to the north after
06Z for the far eastern Thumb so some uptick but below advisory
levels is anticipated Tuesday morning. Given the lapse rates did
introduce PoPs through Tuesday morning for lake effect rain shower
potential.
Surface ridge axis will then squeeze through all of the forecast
area Tuesday and Tuesday night with deep ridging aloft. Quiet
weather is then expected Tuesday through early Thursday. Interesting
thermal advection pattern is anticipated as the deep ridge axis does
a hard pivot over us increasing residence time of the ridging. The
upper level low is being advertised as less progressive and really
undercutting the Great Lakes region to the south. The net result is
rapid midlevel temperature moderation over the state. Still find it
difficult to believe that temperatures won't fall into the 30s
Wednesday morning but for now guidance is keeping the coolest
temperatures across western Lower Michigan. Highs Wednesday and
Thursday are expected to be above normal with readings in the middle
50s to lower 60s.
Will state it outright that very low confidence exists in how the
upper level low pressure system will play out during the end of the
weak. A lot of uncertainty exists in how the moisture return will
unfold as an atypical scenario of dry southeast flow is suggested. A
lot of boom or bust potential with regards to all rain or all dry
periods for Friday and Saturday.
&&
.MARINE...
Low pressure will continue tracking northeastward across the
northern Ohio Valley today and through tonight bringing an
extended period of wet and unsettled weather. Northeasterly
winds will continue to rapidly strengthen in response to the
tightening pressure gradient. Gale Warnings remain in effect for
most of the Lake Huron open waters and all of the Lake Huron
nearshore waters. Frequent gusts to 40 knots will be possible
especially during the daytime hours and into early tonight. Wave
heights exceeding 10 feet in the Lake Huron nearshore waters along
the Thumb will also be common. Small Craft Advisories are in effect
for Lake St. Clair and western Lake Erie where gusts will be closer
to 30 knots. Northeast flow decreases but remains moderate then
heading into the middle of the week as the low departs off to the
east.
&&
.PREV DISCUSSION...
Issued at 1143 PM EDT Sun Oct 24 2021
AVIATION...
Widespread light to moderate rain will persist through Monday
morning and into monday afternoon, with the heaviest rain expected
in the morning. While the IFR cloud deck quickly expanded across
metro Detroit earlier this evening, an increase in the northeast
winds has since pushed the lead edge of the IFR deck a little
farther south. Current indications are that an additional push of
low level moisture will occur between 09Z and 15Z as the sfc low
moves into nrn Indiana and drives the warm front into nrn Ohio. This
will increase the IFR probabilities. Despite the rain cooled
boundary layer, model soundings suggest there will be enough shallow
mixing overnight and through Monday withing a strong northeasterly
gradient to support wind gusts of 20 to 25 knots, likely higher at
MBS.
For DTW...A push of weak elevated instability tonight will support a
low chance for thunderstorms, probably too low of a chance to
include in the TAF. The window of opportunity for any TSRA will be
between 06Z and 09Z. The greatest thunderstorm potential will remain
south of Monroe.
DTW THRESHOLD PROBABILITIES...
* High for ceiling at or below 5000 feet for the entirety of the
forecast period.
* Low for thunderstorms tonight.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 10 AM this morning to 1 AM EDT Tuesday for
MIZ048-049-054-055-063.
Lakeshore Flood Advisory until 8 AM EDT Tuesday for MIZ048-049-054-
055-063.
Lake Huron...Gale Warning until 4 AM EDT Tuesday for LHZ362-363-421-422-441>443-
462>464.
Lake St Clair...Small Craft Advisory until 10 PM EDT Tuesday for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 10 PM EDT Tuesday for LEZ444.
&&
DISCUSSION...CB
MARINE.......IRL
AVIATION.....SC
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 24, 3:19 PM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 319 PM EDT Sun Oct 24 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-251930- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 319 PM EDT Sun Oct 24 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Rainfall, locally heavy, will increase in coverage late today into tonight and persist at times through Monday evening. The heaviest rainfall totals of 2 inches or more are expected from I-94 southward. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy conditions, gusts of 35 to 45 mph, are expected along the Lake Huron shoreline Monday and Monday night. A Lakeshore Flood Advisory is in effect from 4 AM Monday through 8 AM Tuesday. Refer to latest Lakeshore Hazard Message for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-251930- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 319 PM EDT Sun Oct 24 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Gale Warnings and Small Craft Advisories are in effect. Refer to the latest Marine Weather Message for additional information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gale Warnings continue for much of Lake Huron on Monday and Monday night with a Small Craft Advisory continuing for the Michigan waters of Lake Erie on Monday morning. Refer to the latest Marine Weather Message for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:20 AM EDT | Wind Advisory | DTX | Bay, Huron, Saint Clair, Sanilac, Tuscola | 17 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.